Alert archive / Wyoming / Tornado Warnings in 2019

Tornado Warning 18, NWS Cheyenne, WY

July 4, 2019Platte County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Jul 4, 2019, 4:57 PM MDT for Platte County, Wyoming. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2019, 4:57 PM MDT (22:57 UTC)
Expired
Jul 4, 2019, 5:45 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:15 PM MDTTORNADOS Chugwater, WYTORNADO ON GROUND. SPOTTERS ARE LOCATED AT MILE MARKER 47 OF I-25. TORNADO IS NORTH OF SPOTTERS. THIS CORRECTS PREVIOUS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:37 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-514 J/kg
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WFUS55 KCYS 042257
TORCYS
WYC031-042345-
/O.NEW.KCYS.TO.W.0018.190704T2257Z-190704T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
457 PM MDT Thu Jul 4 2019

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  South central Platte County in southeastern Wyoming...

* Until 545 PM MDT.
    
* At 457 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles west of Chugwater, or 23 miles south of
  Wheatland, moving east at 15 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4167 10509 4175 10508 4177 10478 4166 10478
TIME...MOT...LOC 2257Z 271DEG 15KT 4171 10505 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

Worley
7 follow-up statements
854 
WWUS55 KCYS 042302
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
502 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH
CENTRAL PLATTE COUNTY...
    
At 502 PM MDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Chugwater, or 23 miles south of
Wheatland, moving east at 15 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4167 10505 4175 10505 4177 10478 4166 10478
TIME...MOT...LOC 2302Z 271DEG 15KT 4171 10502 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

Worley
776 
WWUS55 KCYS 042308
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
508 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH
CENTRAL PLATTE COUNTY...
    
At 508 PM MDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Chugwater, or 23 miles south of
Wheatland, moving east at 15 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4167 10500 4175 10500 4177 10478 4166 10478
TIME...MOT...LOC 2308Z 271DEG 15KT 4171 10498 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

Worley
084 
WWUS55 KCYS 042316
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
516 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHERN
PLATTE COUNTY...
    
At 516 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Chugwater, or 23 miles south of Wheatland, moving
east at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4167 10497 4175 10497 4177 10478 4166 10478
TIME...MOT...LOC 2316Z 271DEG 15KT 4171 10494 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

Worley
197 
WWUS55 KCYS 042320
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
520 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
520 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH
CENTRAL PLATTE COUNTY...
    
At 515 PM MDT, weather spotters reported a tornado touched down for 
30 seconds at mile marker 47 on Interstate 25. A confirmed tornado 
was located near Chugwater, or 23 miles south of Wheatland, moving 
east at 15 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4167 10494 4175 10495 4177 10478 4166 10478
TIME...MOT...LOC 2319Z 271DEG 15KT 4171 10492 

TORNADO...OBSERVED
HAIL...2.00IN

$$

Worley
727 
WWUS55 KCYS 042323
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
523 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH
CENTRAL PLATTE COUNTY...
    
At 520 PM MDT, a weather spotter's live stream showed a tornado on 
the ground about to cross Interstate 25. A confirmed large and 
extremely dangerous tornado was located near Chugwater, or 23 miles 
south of Wheatland, moving east at 15 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Chugwater around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 48 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4167 10492 4175 10493 4177 10478 4166 10478
TIME...MOT...LOC 2322Z 271DEG 15KT 4171 10491 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN

$$

Worley
946 
WWUS55 KCYS 042331
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
531 PM MDT Thu Jul 4 2019

WYC031-042345-
/O.CON.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
531 PM MDT Thu Jul 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH
CENTRAL PLATTE COUNTY...
    
At 528 PM MDT, a weather spotter's live stream showed a tornado back 
on the ground near mile marker 49 on interstate 25. A confirmed 
large and extremely dangerous tornado was located near Chugwater, or 
24 miles south of Wheatland, moving east at 15 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
south central Platte County.

This includes Interstate 25 in Wyoming between mile markers 49 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4167 10489 4171 10489 4173 10478 4166 10478
TIME...MOT...LOC 2330Z 271DEG 15KT 4171 10486 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN

$$

Worley
355 
WWUS55 KCYS 042337
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
537 PM MDT Thu Jul 4 2019

WYC031-042347-
/O.EXP.KCYS.TO.W.0018.000000T0000Z-190704T2345Z/
Platte WY-
537 PM MDT Thu Jul 4 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL PLATTE COUNTY WILL EXPIRE AT
545 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM MDT for southeastern
Wyoming.

LAT...LON 4167 10489 4171 10489 4173 10478 4166 10478
TIME...MOT...LOC 2337Z 271DEG 15KT 4171 10483 

$$

Worley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:24 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 4, 3:24 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
324 PM MDT Thu Jul 4 2019

.SHORT TERM...(This evening through Friday)
Issued at 234 PM MDT Thu Jul 4 2019

...Severe storms expected this Afternoon and Evening...

A Tornado Watch is now in effect for much of southeast Wyoming and
north half of the Nebraska Panhandle now till 10pm MDT this
evening. Main storm hazards will be large hail up to the size of
baseballs, damaging straight-line winds of 60 to 70 mph, and a few
tornadoes will all be possible. In addition, frequent lightning,
and localized heavy rainfall will also be a concern with all the
outdoor activities on this holiday afternoon and evening. Storms
are starting to initiate in Albany County now and will shift north
and east through 11pm into the Nebraska Panhandle.

Latest meso-analysis depicts growing MLCAPE values of 2000-2500
J/Kg for the High Plains and into Albany County. Convective
inhibition has eroded enough over Albany and on the west flank of
the persistent cloud cover from this morning in Platte and
northwest Laramie County. In addition, storms will become more
robust in Converse County over the hour as well. Supportive
deep layer effective shear of of 45 to 50 knots and
climatologically lower than normal LCLs & LFCs will favor surface
boundary layer rooted rotating updrafts. Backed winds of the east
to southeast are helping yield weak to moderate low- level wind
shear initially this afternoon. However, low- level winds should
increase more into the afternoon and help support greater vertical
vorticity stretching for an increased tornado risk 4-10pm.

Storm mode will initially be discrete to semi-=discrete
supercells with a trend towards up-scale growth to clustering this
evening. Discrete cells will capable of all hazard types,
especially large hail. An upscale growth to clustering could help
focus cold pools into stronger wind hazard through the evening,
especially across Converse and Niobrara County.

Storms will shift north and east through the afternoon and evening
and diminish in coverage mostly through the evening. However,
additional clustering along a semi-organized complex could also
shift across Converse, Niobrara, into the northern Nebraska
Panhandle through 3am Friday morning.

Another round of strong to severe storms will again be possible
Friday as favorable instability and shear again combine with
southwest flow aloft ahead of a shortwave trough traversing
northern WY into the North-Central Plains. Overall coverage will
likely be lower Friday then today but high winds and large hail
could occur once again in far east WY and portions of the NE
Panhandle.

.LONG TERM...(Saturday night through Wednesday)
Issued at 238 AM MDT Thu Jul 4 2019

Continued unsettled pattern into Saturday with more afternoon and
evening storms with Sunday less active. However will make a quick
return to the storms Monday as a quick moving shortwave trough across
the central and northern Rockies. Subtle differences will need to
be monitored mid week as a H5 ridge becomes established across
the central of the CONUS. WY/NE may be just on the northeast side
of this suppressing ridge that could allow for diurnal driven
showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1111 AM MDT Thu Jul 4 2019

Ceilings have been down to IFR at many sites this morning due to a
persistent low stratus deck. It is having difficulty eroding with
daytime heading and is still affecting KBFF and KSNY. KSNY is also
down to IFR for visibility. This should taper off by 1 PM today.

Active rest of the day across all sites. Numerous thunderstorms
will develop early this afternoon and will continue through
tonight. Some could be severe. Large hail is possible at and near
KCDR, KBFF, KAIA, and KCYS. Gusty winds will also be possible in
stronger thunderstorms. A few tornadoes cannot be ruled out, but
higher confidence is in hail today.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ102-108.

NE...Flash Flood Watch until midnight MDT tonight for NEZ002-003-
     019>021-095-096.

&&

SHORT TERM...JSA
LONG TERM...RUBIN
AVIATION...CW
Hazardous weather outlook, Jul 4, 3:29 AM MDT, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
329 AM MDT Thu Jul 4 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>119-050930-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
329 AM MDT Thu Jul 4 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A slight to enhanced risk of severe thunderstorms exists this
afternoon and evening across most of the region east of Carbon
County.

A Flash Flood Watch is in effect from 3 PM MDT to midnight for
most of the Nebraska Panhandle as well as Niobrara and Goshen
Counties of southeast Wyoming.

Scattered to numerous thunderstorms will develop this afternoon
and continue into the overnight hours tonight. Some of the storms
will likely become severe, producing quarter size hail or larger
as well as wind gusts in excess of 60 mph. Some of the
thunderstorms will produce locally heavy rain and possible flash
flooding due to their slow movement.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Isolated to scattered afternoon and evening thunderstorms can be
expected nearly every day. There is a marginal risk of severe
thunderstorms for Friday and Saturday, as a few of the storms may
become severe, producing large hail and damaging winds.

.Spotter information statement...

Spotter activation may be necessary this afternoon and evening.

Rubin

In the hours before

Special weather statement, Jul 4, 4:01 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
401 PM MDT Thu Jul 4 2019

WYZ104-109-042245-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
401 PM MDT Thu Jul 4 2019

...SPECIAL WEATHER STATEMENT...

At 400 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorm 9 miles southeast of Devil's Gate, or 37 miles north of
Rawlins, moving northeast at 35 mph.

Half inch hail will be possible with these storms.

The storms will remain over mainly rural areas of north central
Carbon County and move into southern Natrona County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Theses storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4244 10738 4243 10668 4235 10673 4213 10697
      4213 10745
TIME...MOT...LOC 2200Z 218DEG 29KT 4232 10712

Lyons
Special weather statement, Jul 4, 4:08 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
408 PM MDT Thu Jul 4 2019

WYZ101-042300-
Converse County Lower Elevations WY-
408 PM MDT Thu Jul 4 2019

...SPECIAL WEATHER STATEMENT...

At 407 PM MDT, Doppler radar was tracking a strong thunderstorm near
Douglas, moving northeast at 25 mph.

Half inch hail will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Converse County.

A Tornado Watch remains in effect until 1000 PM MDT for east central
Wyoming.

LAT...LON 4279 10533 4279 10554 4324 10543 4310 10494
TIME...MOT...LOC 2207Z 212DEG 22KT 4285 10540

Lyons
Local storm report, Jul 4, 4:28 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     10 SSW CHUGWATER        41.62N 104.90W
07/04/2019                   LARAMIE            WY   TRAINED SPOTTER

            MULTIPLE SPOTTERS REPORTING WELL DEFINED FUNNEL CLOUD
            LASTING APPROXIMATELY 1 MIN

&&

WILLS
Local storm report, Jul 4, 4:37 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FUNNEL CLOUD     22 WNW CHUGWATER        41.88N 105.22W
07/04/2019                   PLATTE             WY   TRAINED SPOTTER

            CONTINUED REPORTS OF FUNNEL CLOUD BY MULTIPLE SPOTTERS

&&

WILLS
Special weather statement, Jul 4, 4:49 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
449 PM MDT Thu Jul 4 2019

WYZ101-103-107-042330-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
449 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY...NORTHWESTERN
PLATTE AND SOUTH CENTRAL CONVERSE COUNTIES UNTIL 530 PM MDT...

At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Esterbrook, or 20 miles south of Douglas, moving
northeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northern Albany,
northwestern Platte and south central Converse Counties.

This includes Interstate 25 in Wyoming near mile marker 134.

A Tornado Watch remains in effect until 1000 PM MDT for southeastern
and east central Wyoming.

LAT...LON 4238 10553 4247 10564 4273 10532 4252 10514
TIME...MOT...LOC 2249Z 224DEG 10KT 4246 10549

Lyons
Local storm report, Jul 4, 4:50 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          13 NNE IRON MOUNTAIN    41.72N 105.10W
07/04/2019                   PLATTE             WY   EMERGENCY MNGR

            FIRE CHIEF OF CHUGWATER OBSERVED TORNADO RAIN WRAPPED

&&

WILLS

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:29 PM MDTSpecial Weather StatementCYSLaramie46 min
Jul 3, 7:10 PM MDTSpecial Weather StatementCYSNiobrara50 min
Jul 3, 9:38 PM MDTSevere Thunderstorm WarningCYSConverse52 min
Jul 3, 10:13 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara47 min
Jul 3, 10:58 PM MDTSevere Thunderstorm WarningCYSNiobrara47 min
Jul 3, 11:12 PM MDTSpecial Weather StatementCYSConverse48 min
Jul 3, 11:21 PM MDTSevere Thunderstorm WarningCYSConverse24 min
Jul 3, 11:45 PM MDTSevere Thunderstorm WarningCYSConverse45 min
Jul 4, 12:25 AM MDTSpecial Weather StatementCYSNiobrara50 min
Jul 4, 1:23 AM MDTSpecial Weather StatementCYSNiobrara52 min
Jul 4, 3:12 AM MDTFlash Flood WatchCYSGoshen, Niobrara21 hr
Jul 4, 6:30 AM MDTSpecial Weather StatementCYSConverse45 min
Jul 4, 3:06 PM MDTSpecial Weather StatementCYSLaramie54 min
Jul 4, 3:10 PM MDTSpecial Weather StatementCYSAlbany65 min
Jul 4, 3:19 PM MDTSpecial Weather StatementCYSConverse41 min
Jul 4, 3:21 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte24 min
Jul 4, 3:37 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte23 min
Jul 4, 3:54 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte66 min
Jul 4, 3:55 PM MDTSpecial Weather StatementCYSConverse50 min
Jul 4, 4:01 PM MDTSpecial Weather StatementCYS44 min
Jul 4, 4:08 PM MDTSpecial Weather StatementCYSConverse52 min
Jul 4, 4:27 PM MDTSevere Thunderstorm WarningCYSCarbon21 min
Jul 4, 4:32 PM MDTTornado WarningCYSLaramie, Platte28 min
Jul 4, 4:49 PM MDTSpecial Weather StatementCYSConverse41 min
Jul 4, 5:29 PM MDTSpecial Weather StatementCYSConverse46 min
Jul 4, 5:34 PM MDTSpecial Weather StatementCYSConverse41 min
Jul 4, 5:42 PM MDTSpecial Weather StatementCYSConverse48 min
Jul 4, 5:45 PM MDTSevere Thunderstorm WarningCYSConverse, Platte45 min
Jul 4, 5:47 PM MDTSpecial Weather StatementCYSGoshen43 min
Jul 4, 5:53 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte28 min

Nearby

Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.